Medical questions & health advice by board certified doctors
"Would bruising easily be the sign or a serious health problem?"
I bruise very easily. Is this something to be worried about, like could it be from having a disease or something?
Sorry to hear that you bruise easily, and it has you worried about potentially having a health problem. The best person for you to see to determine if this is something that is truly a problem, or if it is just part of who you are, would be a hematologist (although a good general practitioner could also start the work-up). A physician will be able to take a thorough history and examine you, which I am obviously not able to do at this time. There are medications that some people take for different problems that put people at a higher risk of bleeding, and may make them bruise easily. For instance, aspirin affects platelet function and make you more likely to bleed. Another relatively common medication that would put you at higher risk of bleeding is coumadin or warfarin which is a blood thinner used in people who are at risk for making clots. Aside from medications, there are disease processes that might affect your platelets, or your clotting cascade (which is how warfarin works) and give the same effect of causing easy bruising. On the other hand, some people have normal bloodwork, and are just more likely to bruise then others. Most of the potential causes are relatively easily checked by a blood draw that your physician can order. I wish you all the best.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.